MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0230
Medical Device Problem Codes Degraded (1153); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Catalog numbers and lot codes of other devices listed in this report: cat # mac-9988-4854, lot # rm061631, description: std mitch trh cp sz 48/54, manufacturer: depuy.Cat # mmh-9988-0048, lot # fm063623, description: mitch trh md hd sz 48+0, manufacturer: depuy.
 
Event or Problem Description
It was reported that the patient had tha in 2008 at another facility out of town.The patient presented with stem fx and pain and xrays showed fx and some metal on metal inducing pseudotumor.The patient required a revision of the femoral stem.
 
Additional Manufacturer Narrative
An event regarding disassociation, altr and wear involving a accolade stem was reported.The event of disassociation and wear were confirmed, the event of altr was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: ap pelvis x-rays x2, both undated, one with side label.Showed head disengaged from stem with severe trunnion wear, second x-ray with apparent repair.Event confirmation: there was head disengagement and severe trunnion wear of a tmzf accolade stem.Root cause: the root cause cannot be determined without additional medical and radiographic information and potentially the explants.Identifying the implant lot numbers would be an important step to root cause relative to the trunnion failure.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: ap pelvis x-rays x2, both undated, one with side label.Showed head disengaged from stem with severe trunnion wear, second x-ray with apparent repair.Event confirmation: there was head disengagement and severe trunnion wear of a tmzf accolade stem.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, histopathology report, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11269403
Report Number0002249697-2021-00199
Device Sequence Number1167048
Product Code LPH
UDI-Device Identifier04546540510679
UDI-Public04546540510679
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number6021-0230
Device Catalogue Number6021-0230
Device Lot Number21426001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight46